Just wanted to post my experience with Mirena and for anyone considering the option... I had been on the pill for 10 years and never really had problems with it, however I was tired of all the hormones and wanted to give my body a "break" from it. Also a few years ago, while on the pill I got pregnant and had to get an abortion.
I got the Mirena inserted about 3 months ago... from the get go I started having weird side effects that I put off at first. I always felt bloated, and started gaining a lot of weight ... then the acne began... I had never had problems with breakouts before (despite my teenage years) and since the Mirena I began waking up everyday with at least 5 new breakouts on my face and my skin has gone to ****. THEN there were the extreme mood swings, anxiety, depression... I felt ******* crazy most of the time and would have bouts of serious lowest of the low depression, hopelessness, suicidal thoughts ... I have a history of depression and anxiety but this just amplified it. When I told my nurse before getting it removed about my bouts of anger and irritability she attributed it to the high progesterone due to the mirena. Other strange side effects - ever since I got it inserted I had a strange smell down there that wasn't my normal scent... it made me feel constantly self conscious and not like myself. I also had other strange side effects such as muscle pain and twitching, and joint pain in my hands and wrists... I researched a lot of forums about people experiencing similar symptoms and figured it was about time to get this horrible thing out of me. I could not wait ANY longer. I'm so glad it's out now and I hope I lose the weight... I can't fit into any of my clothes and it's honestly the worst 3 months i've experienced.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.